Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 241, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2017, 5:36 PM CDT for 5 parishes in Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2017, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 14, 2017, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:00 PM CDT | TSTM WND DMG | 2 Nne Edgefield, LA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WUUS54 KSHV 142236
SVRSHV
LAC013-015-017-069-081-142330-
/O.NEW.KSHV.SV.W.0241.170714T2236Z-170714T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
536 PM CDT FRI JUL 14 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Red River Parish in northwestern Louisiana...
North central Natchitoches Parish in northwestern Louisiana...
Southeastern Caddo Parish in northwestern Louisiana...
Southwestern Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 630 PM CDT
* At 534 PM CDT, severe thunderstorms were located from near Grand
Bayou and Hall Summit to near Castor Louisiana. These storms were
moving slowly southward and will contain damaging wind gusts to
near 60 mph along with small hail to near dime size.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Coushatta, Martin, Hall Summit, Ashland, Castor, Edgefield, Womack,
Crichton, Grand Bayou and Loggy Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3204 9305 3204 9348 3206 9348 3207 9351
3209 9352 3213 9352 3213 9351 3214 9352
3224 9351 3227 9308
TIME...MOT...LOC 2234Z 356DEG 4KT 3214 9348 3224 9321
HAIL...0.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:44 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 14, 4:44 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 444 PM CDT Fri Jul 14 2017 .DISCUSSION... This afternoon showers and thunderstorms continued to develop and spread South across Southeast Oklahoma and Southwest and South Central Arkansas along and ahead of an outflow boundary that rounded the Northeast periphery of the upper level ridge of high pressure over the Southern Plains. Also associated with the Southwest periphery of an Eastern U.S. trough of low pressure. To the South across Northeast and East Texas, Northwest and North Central Louisiana scattered showers and thunderstorms developed with the shear axis over the Four State Region in the unstable region with available moisture and afternoon heating. The thunderstorms that have developed have and will produced additional outflow boundaries that will produce more thunderstorms along the intersection and in wake of those boundaries. Convection should decrease in coverage after sunset, but the system from the North and the numerous outflow boundaries will linger later into the evening before decreasing. Some of the storms may become severe during the rest of the afternoon and into the evening. As the ridge becomes more established across the Rockies and out across the Plains through the weekend a cold front associated with the Eastern trough will move into parts of South Arkansas and Eastern Oklahoma but become nearly stationary before an nudge South over the Eastern end, but the front will wash our over the Interstate 20 corridor. Showers and thunderstorms are expected to develop during the day on Saturday and Sunday due to a combination of available moisture, daytime heating and a weak shear axis in place. The majority of the convection will be over the Southern 2/3rds of the forecast area generally South of a Texarkana to Magnolia line. By the start of the work week the upper level ridge of high pressure will expand from the weekend position and into the Western Tennessee Valley and the lower Mississippi Valley including the Four State Region with the shear axis along the Gulf Coast, which means that the extended period from Tuesday to the end of next week and into next weekend will see warming temperatures well into the 90/s from the Northwest tapering to the Southeast. I have trended higher than mos guidance given that the ridge continues to build overhead allowing for more sun and drying resulting in heat buildup. /06/ && .PREV DISCUSSION... /issued 1132 AM CDT Fri Jul 14 2017/ AVIATION... A weak shear zone along the Gulf Coast will continue seabreeze TSTMS through this weekend. Expect TSTM development during the day as the seabreeze develops along the coast in the morning and then moves N inland and dissipates during the evening sunset across the ArkLaTex. A moist airmass with precipitable water values upwards of two inches to continue through the weekend as well, therefore SCT MVFR ceilings and VSBY remain possible over NE LA and SE AR for the weekend mornings near and shortly after sunrise. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 94 74 93 / 30 50 30 40 MLU 74 93 74 92 / 30 50 30 40 DEQ 72 94 72 94 / 30 40 20 20 TXK 73 94 73 94 / 30 50 20 30 ELD 73 93 73 92 / 30 50 20 30 TYR 74 95 74 93 / 20 50 30 40 GGG 74 94 73 93 / 20 50 30 40 LFK 74 94 74 94 / 30 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/08
Hazardous weather outlook, Jul 14, 1:05 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 105 PM CDT Fri Jul 14 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 105 PM CDT Fri Jul 14 2017 This Hazardous Weather Outlook is for portions of South Central and Southwest Arkansas, North Central and Northwest Louisiana, Southeast Oklahoma, and East and Northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop and linger into the evening before dissipating. Locally heavy rainfall due to the slow movement of the storms will occur and thunderstorms will be accompanied by deadly lightning and gusty winds of 25 to 30 MPH. Afternoon temperatures will climb into the lower and middle nineties, and when combined with the relative humidity values expected to produce heat indices from 100 to near 105 degrees. A few sites may see isolated higher heat index values above 105 degrees briefly. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will occur through Sunday with the approach and passage of an upper level disturbance and associated surface front. These features will linger over the four State Region Monday and Tuesday, with the potential for additional scattered showers and thunderstorms. Gusty winds of 25 to 30 MPH along with brief but locally heavy rainfall and deadly lightning will occur in and near the thunderstorms. Convection should become more isolated by Wednesday, as an upper level ridge of high pressure builds into the region pushing activity to the South. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed through tonight. 06
In the hours before
Special weather statement, Jul 14, 3:57 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT FRI JUL 14 2017
ARZ070-071-142145-
Lafayette AR-Miller AR-
357 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fouke, or 19 miles east of Atlanta. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brightstar, Fort Lynn, Canale, Kiblah, Pleasant Valley and Gin City.
LAT...LON 3325 9378 3309 9370 3302 9382 3302 9395
3320 9404 3321 9404
TIME...MOT...LOC 2057Z 067DEG 3KT 3315 9383
VIII.Special weather statement, Jul 14, 4:35 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
435 PM CDT FRI JUL 14 2017
LAZ002-003-012-142215-
Bossier LA-Bienville LA-Webster LA-
435 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN BIENVILLE AND EAST CENTRAL BOSSIER PARISHES UNTIL 515 PM
CDT...
At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gibsland to near Haughton. Movement was
southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Haughton, Sibley, Gibsland, Doyline, Dubberly, Heflin, Bryceland,
Mount Lebanon, Curtis, Lake Bistineau South, Plum Orchard Landing,
Sailes, Noles Landing, Lake Bistineau North, Ogden and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3243 9296 3236 9340 3250 9354 3259 9309
3258 9307
TIME...MOT...LOC 2135Z 299DEG 11KT 3252 9304 3247 9348
13Local storm report, Jul 14, 4:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 E ATHENS 32.66N 92.97W
07/14/2017 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN.
&&
ASSpecial weather statement, Jul 14, 5:07 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Shreveport LA 507 PM CDT FRI JUL 14 2017 TXZ138-142245- Harrison TX- 507 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRISON COUNTY UNTIL 545 PM CDT... At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near Hallsville, or 9 miles west of Marshall. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marshall, Hallsville and Nesbitt. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3261 9459 3263 9446 3251 9430 3248 9460 TIME...MOT...LOC 2207Z 349DEG 4KT 3258 9451 13
Local storm report, Jul 14, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 E SIMSBORO 32.53N 92.75W
07/14/2017 LINCOLN LA LAW ENFORCEMENT
TREES DOWN.
&&
ASSpecial weather statement, Jul 14, 5:25 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
525 PM CDT FRI JUL 14 2017
LAZ014-142315-
Ouachita LA-
525 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA PARISH UNTIL 615 PM
CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richwood, or near Monroe, moving southwest at 5 mph.
Winds in excess of 50 mph will be possible with this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Richwood, Drew, Fondale, Bosco,
Millhaven, Cheniere, Caderville, Mineral Springs, Pine Grove, Luna
and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3249 9194 3247 9194 3241 9198 3241 9199
3240 9200 3238 9200 3229 9206 3229 9228
3246 9240 3262 9208 3250 9192
TIME...MOT...LOC 2224Z 033DEG 14KT 3248 9205
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 66 min |
| Jul 14, 3:48 PM CDT | Special Weather Statement | SHV | Lincoln | 42 min |
| Jul 14, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 23 min |
| Jul 14, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 67 min |
| Jul 14, 4:35 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Jul 14, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 62 min |
| Jul 14, 5:25 PM CDT | Special Weather Statement | SHV | Ouachita | 50 min |
| Jul 14, 6:33 PM CDT | Special Weather Statement | SHV | Natchitoches | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.